To describe the ocular manifestations of Stevens-Johnson Syndrome/Toxic Epidermal Necrosis among inpatients at a tertiary care hospital.
The retrospective observational descriptive study was carried out at the Aga Khan University Hospital, Karachi, and comprised data on age, gender, aetiology and ocular findings related to patients diagnosed with Stevens-Johnson Syndrome/ToxicEpidermal Necrosis between January 2000 and December 2011. SPSS 19 was used for statistical analysis.
There were 87 patients; 48(55.2%) of them being males.The overall mean age was 33.2±22.2 years, ranging from 1 month to 84 years. The most common aetiology was idiopathic 20(23%) followed by non-steroidal inflammatory drugs and anti-epileptics 11(12.6%) each. Besides, 84(96.6%) patients had oral mucosal involvement whereas 45(51.7%) had ocular and 27(31.0%) had genital-mucosal involvement. Glassroding was performed in 16(18.4%) patients due to minor conjunctival adhesions.
Ocular manifestations of varying severity were frequent, with drugs being the most common aetiology
Publication ( Name of Journal)
JPMA: Journal of the Pakistan Medical Association
Sadia Masood, .,
Sara Sajid, .
(2015). Ocular manifestation, complications and aetiological factors in Stevens-Johnson syndrome/toxic epidermal necrolysis. JPMA: Journal of the Pakistan Medical Association, 65(1), 62-64.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_surg_surg/348